Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Quadratic functions and $GF(q)$-groups


Authors: Christopher Parker and Peter Rowley
Journal: Proc. Amer. Math. Soc. 125 (1997), 2227-2237
MSC (1991): Primary 20Exx, 20Fxx
DOI: https://doi.org/10.1090/S0002-9939-97-04137-3
MathSciNet review: 1423329
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Properties of $GF(q)$-groups are reformulated in terms of quadratic functions and pre-semifields. As a consequence, counter-examples to some earlier results are obtained.


References [Enhancements On Off] (What's this?)

  • 1. B. Beisiegel, Semi-Extraspezielle $p$-Gruppen, Math. Z. 156, 247-254 (1977). MR 57:12683
  • 2. P. Dembowski, Finite Geometries, Ergebnisse Der Mathematik und Ihre Grenzgebiete, Band 44, Springer-Verlag Berlin Heidelberg New York 1968. MR 38:1597
  • 3. M. Schönert, et al., GAP (Groups Algorithms and Programming) Version 3.4, RWTH Aachen.
  • 4. G. Stroth, Quadratic Forms and Special 2-groups, Arch. Math. Vol. 33 415-422, (1979). MR 81m:20063
  • 5. G. Stroth, Endliche gruppen, die eine Maximale 2-lokale Untergruppe besitzen, so daß$\;\;Z(F^*(M))$ eine TI Menge in $G$ ist, J. Alg. 64, 460-528 (1980). MR 81j:20025
  • 6. F. G. Timmesfeld, A Note on 2-groups of $GF(2^n)$-type, Arch. Math. Vol. 32, 101-108, (1979). MR 80f:20020
  • 7. F. G. Timmesfeld, private communication, December 1994.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 20Exx, 20Fxx

Retrieve articles in all journals with MSC (1991): 20Exx, 20Fxx


Additional Information

Christopher Parker
Affiliation: School of Mathematics and Statistics, University of Birmingham, Edgbaston, Birmingham B15 2TT, United Kingdom
Email: cwp@for.mat.bham.ac.uk

Peter Rowley
Affiliation: Department of Mathematics, University of Manchester Institute of Science and Technology, P.O. Box 88, Manchester M60 1QD,United Kingdom
Email: Peter.Rowley@umist.ac.uk

DOI: https://doi.org/10.1090/S0002-9939-97-04137-3
Received by editor(s): February 20, 1996
Communicated by: Ronald M. Solomon
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society